Flood, Montgomery
- When
- December 16, 5:21 AM EST to 12:30 PM EST
- Where
- Montgomery County, Ft Washington
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.133, -75.217
The combination of snow melt and the precipitation that fell from the afternoon of the15th into the early morning of the 16th caused minor flooding along a couple of creeks in Montgomery County. m.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of snow melt and the precipitation that fell from the afternoon of the15th into the early morning of the 16th caused minor flooding along a couple of creeks in Montgomery County. The Wissahickon Creek at Fort Washington was above its 9 foot flood stage from 521 a.m. EST through 1037 a.m. EST on the 16th. It crested at 10.69 feet at 8 a.m. EST. The East Branch of the Perkiomen Creek at Schwenksville was above its 7 foot flood stage from 1136 a.m. EST through 1230 p.m. EST on the 16th. It crested at 7.04 feet at Noon EST. Precipitation totals included 1.63 inches in Hatboro, 1.62 at Willow Grove, 1.28 inches in Pottstown, 1.26 inches at Green Lane and 1.20 inches in Palm. The precipitation was caused by a low pressure system that developed on the Gulf Coast early on the 15th. A broad southerly flow brought moisture into the region. The low itself moved northeast through the Delaware Valley overnight on the 15th and was located near New York City at sunrise on the 16th. The track helped bring moisture from both the Atlantic Ocean and the Gulf of Mexico and dropped it across Montgomery County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 16, 4:07 AM EST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 AM EST FRI DEC 16 2005 .SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... WARMER AIR HAS BEEN SURGING NORTHWARD AS THE LOW PRESSURE SYSTEM MAKES ITS WAY TO NEW ENGLAND LATER TODAY. AT PRESS TIME, THE TEMPERATURE AT GED IS APPROACHING 60 DEGREES, AND 50 DEGREES HERE AT PHI WHAT A DIFFERENCE A DAY MAKES UNFORTUNATELY, THE COLD AIR IS BEING STUBBORN IN OUR FAR NORTHERN TEIR COUNTIES IN PA AND NJ, SO A MIXTURE OF RAIN AND FREEZING RAIN CONTINUES IN CARBON/MONROE/SUSSEX/WARREN AND MORRIS COUNTIES. WE ARE THEREFORE KEEPING THE WINTER STORM WARNING THERE, BUT HAVE DROPPED IT EVERYWHERE ELSE. PRECIPITATION SHOULD BE ENDING FROM SOUTH TO NORTH DURING THE MORNING HOURS. A SHARP BACK EDGE IS EVIDENT ON 88D IMAGERY THIS MORNING, WITH A VERY DISTINCT DRY SLOT OVER CENTRAL PA. SNOW BANDS ARE EVIDENT IN WESTERN PA ON THE OTHER SIDE OF THIS DRY SLOT. TEMPERATURES WILL CONTINUE TO RISE UNTIL COLDER AIR BEGINS TO MOVE IN LATE THIS MORNING. WHILE A FEW SNOW FLURRIES/SHOWERS CANT BE RULED OUT, CURRENT THINKING IS THAT THERE WONT BE ENOUGH MOISTURE BY THAT TIME TO MAKE SNOW A CONCERN IN THE FORECAST. WINDS WILL BE PICKING UP A LITTLE TODAY AS WELL AS THE PRESSURE GRADIENT INCREASES BETWEEN THE DEPARTING LOW AND THE INCOMING HIGH. FAIR WEATHER IS ON TAP FOR SATURDAY AND SATURDAY NIGHT WITH SEASONABLE TEMPERATURES. HAVE GENERALLY FOLLOWED MAV GUIDANCE FOR TEMPERATURES IN THIS FORECAST PACKAGE, WHICH IS A LITTLE WARMER THAN MET. && .LONG TERM (SUNDAY THROUGH THURSDAY)... HIGH PRESSURE FROM THE HIGH PLAIN STATES GRADUALLY BUILDS EAST PROVIDING AN FAIRLY CALM WEEK WEATHER-WISE WITH NO BIG STORMS AND NEAR SEASONABLE TEMPERATURES. && .AVIATION... IFR CONDITIONS WITHIN THE RAIN SHIELD FROM SOUTHERN CHESAPEAKE BAY NORTH INTO DE/NJ/SE PA AND EASTERN MARYLAND. SATELLITE SHOWING A DROP SLOT OVER APPALACHIANS THAT WILL ROTATE THROUGH THIS MORNING VASTLY IMPROVING THE WEATHER. WITH THE SFC LOW NEARBY WINDS MAY DROP OFF AND WITH PLENTY OF MOISTURE LOWERING CONDITIONS LIKELY FOR A FEW HOURS THIS MORNING, BEFORE ONSET OF WESTERLIES. FREEZING LEVEL AT 3800 FT AT 1 PM TODAY DROPPING TO THE DECK TONIGHT. EXPECT SOME WIND SHEAR CONCERNS FOR NEXT FEW HOURS WITH WINDS ALOFT (2,000FT) AT 60 KT FROM THE S. && .MARINE... GALE FORCE GUSTS FROM THE SOUTHEAST AND SOUTH THIS MORNING AS SFC LOW TRACKS TO SANDY HOOK NJ BY DAYBREAK AND INTERIOR NEW ENGLAND BY 1 PM. GRADIENT THIS MORNING IS WITH THE LOW AND THE RETREATING HIGH PRESSURE TO THE NORTHEAST. ONCE THE LOW PASSES TO THE NORTH, WINDS WILL SHIFT TO THE WEST AND STILL GUSTS TO 30 KT OR SO DURING THE DAY. HIGH PRESSURE WILL BUILD TO THE MID ATLANTIC STATES FRIDAY NIGHT AND COVER THE COASTAL WATERS THROUGH SUNDAY. LOW PRESSURE FORMING OFF THE SOUTH CAROLINA COAST SUNDAY MORNING WILL MOVE NORTHEAST AND FARTHER OUT TO SEA ON MONDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER NEXT COUPLE OF DAYS. HIGH TIDE BETWEEN 745 AND 815 ON THE OCEAN FRONT THIS MORNING WILL YIELD MINOR AND POSSIBLY MODERATE LOCALLY. SPS IS OUT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...WINTER STORM WARNING FOR PAZ054-055 UNTIL NOON FRIDAY. NJ...WINTER STORM WARNING FOR NJZ001-007-008 UNTIL NOON FRIDAY. DE...NONE. MD...NONE. MARINE...GALE WARNING FOR ANZ430-431-452>455 UNTIL 4 PM FRIDAY. ...GALE WARNING FOR ANZ450-451 UNTIL 7 PM FRIDAY. && SHORT TERM...MIKETTA LONG TERM...GIZOT AVIATION...EBERWINE MARINE...EBERWINE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 AM EST FRI DEC 16 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-171015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 444 AM EST FRI DEC 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR THE COASTAL WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE, INCLUDING THE DELAWARE BAY. A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE FREEZING RAIN IN THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY THIS MORNING. WHILE NO SIGNIFICANT ADDITIONAL ACCUMULATION OF ICE OR SNOW IS EXPECTED, TRAVEL CONDITIONS COULD REMAIN TREACHEROUS UNTIL THE PRECIPITATION COMES TO AN END DURING THE LATE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SNOW AND ICE ACCUMULATION REPORTS WOULD BE APPRECIATED
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482269.